MAUDE Adverse Event Report: EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Crack (1135); Peeled/Delaminated (1454); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Emotional Changes (1831); Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Insufficient Information (4580); Joint effusion (4849)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2018.Approximately 4 years and 7 months after the initial procedure the patient had a left knee revision on (b)(6) 2023.The patient has suffered the following injuries, including but not limited to pain and suffering.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled (b)(6), and pending in the (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.H6: corrected health effect component, and investigation clinical codes.
 
Additional Manufacturer Narrative
H6: corrected medical device problem code.
 
Additional Manufacturer Narrative
A3: added female d2-8: added all device product information h6: added device medical code 1454 and added clinical impact codes: 1994,2377,2094 and4849.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: a2 h4 h6 the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and cracking or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
SPECIFIC DEVICE NOT REPORTED
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17743872
Report Number1038671-2023-02262
Device Sequence Number5654492
Product Code JWH
UDI-Device Identifier10885862144386
UDI-Public10885862144386
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number02-012-48-1511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/10/2024
09/10/2024
Not provided
01/14/2025
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/11/2024
09/11/2024
11/19/2024
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale